MAUDE Adverse Event Report: BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES BD FACSCANTO¿; COUNTER, DIFFERENTIAL CELL

BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES BD FACSCANTO¿; COUNTER, DIFFERENTIAL CELL
Model Number 657338
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/14/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that while using the bd facscanto¿ that the coupling snapped off the wet cart.The following information was provided by the initial reporter: coupling snapped off wet cart.
 
Additional Manufacturer Narrative
A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.Initial reporter addr 1: (b)(6).
 
Additional Manufacturer Narrative
H.6 investigation summary scope of issue: the scope of issue is only limited to facscanto ivd 10 color configuration, part # 657338, and serial # (b)(6).Problem statement: customer reported complaint regarding a coupling snapping off the wet cart and causing a spray of fluid that occurred on (b)(6) 2022.A spray of pressurized fluids has the risk of biohazard exposure and injury to the user of the instrument.In this case, the instrument was repaired and found to be functioning as expected.No users or patients were harmed or injured due to this issue.Manufacturing defect trend: there are zero qns (quality notifications) related to the reported issue for part # 657338.Date range from 14nov2021 to date 14nov2022.Manufacturing device history record (dhr) review: dhr part # 657338, serial # (b)(6), file # (b)(4) was reviewed.The instrument met all the manufacturing specifications prior to release.Complaint history review: there are 2 complaints related to the issue of a spray of fluid caused by a mechanical issue for part # 657338;.Date range from 14nov2021 to date 14nov2022.Returned sample analysis: a return sample was not requested for evaluation because the replaced parts are not returnable and were discarded.Service history review: review of related work order #:(b)(4); case #: (b)(4).Install date: 19sep2017 replaced part number: 343527 - blue hose barb insert coupling 1/8in id work order notes: subject / reported: coupling snapped off wet cart problem description: coupling snapped off wet cart work performed: replaced coupling, 1/8" hose line out from sheath.Repaired corrupt file in canto suite sw.Cause: coupling broken from normal wear and tear, all other components appear fine.Wet cart appears properly maintained.Ivd software needed file updated before running 7-color bead set up for clinical use.Solution: cst run by customer, l 20297, passed.7-color bead set up run by customer, after 3 set ups - passed.L: 85543.Labeling / packaging review: n/a risk analysis: risk management file part # 338942ra, rev.09/vers.H, bd facscanto product family risk analysis was reviewed.No new hazards have been identified and the current mitigations are sufficient.Hazard(s) identified? yes.No.Hazard id #: 3.1.12 hazard: potential leakage cause: potential lack of workmanship during assembly.Harmful effects: potential biohazard exposure residual probability: 1 residual severity: 4 residual risk index: 4 potential causes: based on the investigation results, the potential cause was determined to be a deteriorated coupling.Investigation result / analysis: the investigation was performed and based on the review of the complaint trend, defect trend, dhr, risk analysis, and servicemax, the potential cause was determined to be a deteriorated coupling.In response to the customer reporting that a coupling snapped off the wet cart, causing a spray of fluid, an fse (field service engineer) went onsite and confirmed the issue.The fse replaced the coupling as well as the attached tubing on the sheath fluid line (part # 343527 - blue hose barb insert coupling 1/8in id) and confirmed that the wet cart and its other components were well-maintained and functional.After the repairs, the instrument was found to be functioning as expected without further leaks or sprays.No parts were requested for evaluation because the replaced parts are not returnable and were discarded.Although the user did come into contact with the spray of fluid on their hands and face, the fse confirmed that the fluid was sheath fluid and therefore, non-biohazardous.No users were harmed or injured due to this spray, and no patient samples were impacted.Bd facscanto¿ flow cytometer instructions for use (ifu), #23-14730-03 rev.01/vers.A, indicates to wear suitable protective clothing and gloves to prevent transmission of potentially fatal disease from biological specimens.This can be found on page 147 in cleaning the surfaces.The safety risk of this hazard has been identified to be within the acceptable level.Conclusion: based on the investigation results, the complaint was confirmed and the potential cause of the spray of fluid was determined to be a deteriorated coupling in the wet cart.The fse investigated the issue and replaced the coupling and the attached sheath line tubing (part # 343527).After this repair, the instrument was found to be functioning as expected without further leaks or sprays.No users or patients were harmed or injured due to the spray of fluid.The safety risk of this hazard has been identified to be within the acceptable level.Based on the investigation results, a capa is not required because the issue was resolved and there was no impact to customer and patient health or safety.Supporting document: n/a.
 
Event or Problem Description

Brand Name
BD FACSCANTO¿
Common Device Name
COUNTER, DIFFERENTIAL CELL
Manufacturer (Section D)
BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES
2350 qume drive
san jose CA 95131
Manufacturer (Section G)
BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES
2350 qume drive
san jose CA 95131
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key15816263
Report Number2916837-2022-00353
Device Sequence Number5329015
Product Code OYE
UDI-Device Identifier00382906573384
UDI-Public00382906573384
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K141468
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number657338
Device Catalogue Number657338
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/14/2022
Supplement Date Received by Manufacturer02/28/2023
Initial Report FDA Received Date11/17/2022
Supplement Report FDA Received Date03/02/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown